Last October I was started on Levothyroxine (50mg). I didn't feel unwell but am a bit overweight and always feel the cold.
A month after starting the medication, I developed a bitter/sour taste in my mouth.
It has been an awful few months. I have been so low. The taste can be constant and there's no escaping it. I've tried lots of things including mouthwash, changing my diet (I cut out all spicy foods, tea, coffee, tomatoes, all dairy.....), I've been on vitamins for a good 3 months. Although the taste is less intense than it was in the first few months, it is still there and still affecting my quality of life
I've switched brands of levothyroxine but still the taste persists....
I don't drink tap water, only bottled. I have visited my GP several times but am no further forward. The last visit revealed a slight Vit D deficiency but she said that many people would have that at this time of year because of lack of sun so she's going to retest in a couple of months. It'll be coming up to a year by then of this awfulness. Also, if I've been taking vitamins all this time, would I still be deficient??
I didn't have this until I started on the levothyroxine. It seems a strange coincidence! However, over Christmas I took myself off it for about a month to see if it was the cause but I did still have the taste.
I'm on Ranitidine in case it's reflux related but I have no other symptoms and I've also been on that for several weeks now with not much improvement (there are days when I think it's helping only to be back at square one a day later).
Can anyone help please. I'll try anything. I don't think I can remain sane much longer